MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH AVENIR®, STEM, LATERAL, CEMENTED, 6, TAPER 12/14; AVENIR CEMENTED HIP STEM

ZIMMER SWITZERLAND MANUFACTURING GMBH AVENIR®, STEM, LATERAL, CEMENTED, 6, TAPER 12/14; AVENIR CEMENTED HIP STEM
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 12/07/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent a left hip arthroplasty on.Subsequently, the patient was revised due to dislocation.Nobody complaint about the implant.It is believed that the original femoral component was cemented too proud.The patient hip joint was believed to be too tight.It was revised to a smaller size stem and placed with more anteversion.
 
Additional Manufacturer Narrative
Concomitant medical products: liner 28 mm i.D.For use with 50/51/52 mm o.D.Shells, catalog#: 00500105028; lot#: 64892224.Shell 52 mm o.D.Catalog#: 00500105200 ; lot#: 3039253, femoral head 12/14 taper 28 mm diameter -3.5 neck length catalog#: 802202801; lot#: 3035224.Endo femoral head 12 / 14 taper catalog#: 00781805200 ; lot#: 64808465.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device yet, however it is indicated by complainant that it will be returned for investigation.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).Product not available.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of initial medwatch.New information received: xray received, implant and revision surgery reports (will be reviewed during investigation).Patient dob: (b)(6) 1944.Patient identifier ((b)(6)).Investigation of this incident is currently ongoing, a follow up report will be submitted when additional information becomes available.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2021-00686.
 
Event or Problem Description
 
Event or Problem Description
Investigation results are now available.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information.Customer indicated that the product is not available.Investigation of this incident has been completed.Event happened in alaska.Investigation and conclusion: 1.Event description: it was reported that the patient underwent left hip hemiarthroplasty on (b)(6), 2021.Subsequently, the patient was revised on (b)(6), 2021 due to recurrent dislocation.It is believed that the original femoral component was cemented too proud and the patient hip joint was believed to be too tight.The stem was revised to a smaller size and placed with more anteversion.Harm: s3 - dislocation.Hazardous situation: implant is implanted with an incorrect orientation, placement or alignment without correction before completing implantation.2.Review of received data: - due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.- x-rays: one undated x-ray of the pelvis has been received, but was not reviewed as the revision notes contain sufficient dictation of findings.- surgical report: the surgical report for the initial implantation dated (b)(6), 2021 has been received: indication: closed left displaced femoral neck fracture procedure: open treatment, left femoral neck fracture with hemiarthroplasty.No intraoperative complications were identified.The surgical report for the revision surgery dated (b)(6), 2021 has been received: indication: left unstable hip hemiarthroplasty procedure: left revision hip hemiarthroplasty.No purulence, large hematoma encountered, necrotic devitalized muscle, posterior capsular repair had ruptured: the previously placed hemiarthroplasty was irreducible after remaining out.Retroverted stem corrected into 25 degree anteversion.Patient presented with dislocation, tight adduction contracture noted upon reduction, while inpatient, patient dislocated again while using an abduction pillow and knee immobilizer.Previous stem found to have no anteversion and 3-4 degree retroversion.New stem cemented in place, new head.No intraoperative complications.3.Product evaluation: - no product was returned; therefore, visual and dimensional evaluation could not be performed.4.Review of product documentation: - device purpose: all involved devices are intended for treatment.- product compatibility: the product combination was approved by zimmer biomet.- dhr review: the quality records show that all specified characteristics have met the specifications valid at the time of production with no ncr found.5.Conclusion: it was reported that the patient underwent left hip hemiarthroplasty on (b)(6), 2021.Subsequently, the patient was revised on (b)(6), 2021 due to recurrent dislocation.It is believed that the original femoral component was cemented too proud and the patient hip joint was believed to be too tight.The stem was revised to a smaller size and placed with more anteversion.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Surgical reports provided were reviewed by a health care professional.It was mentioned that the surgeon thought the original femoral component was cemented too proud and the patient's hip joint too tight, leading to a dislocation, but this cannot be confirmed.Therefore, a definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
AVENIR®, STEM, LATERAL, CEMENTED, 6, TAPER 12/14
Common Device Name
AVENIR CEMENTED HIP STEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13110449
Report Number0009613350-2021-00686
Device Sequence Number11659399
Product Code LZO
UDI-Device Identifier00889024590847
UDI-Public00889024590847
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K131884
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberN/A
Device Catalogue Number01.06010.306
Device Lot Number3039253
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2021
Supplement Date Received by Manufacturer12/09/2021
03/30/2022
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date01/28/2022
04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexMale